MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT Ø2.5X125MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL BIT Ø2.5X125MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 700347
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported, during tha surgery, the drill bit broke when the surgeon was drilling to the hole of the mesh.The tip of the drill bit was remained to the patient.This case is revision due to infection with non-stryker implants.The information details of the primary surgery are unknown.Before the revision surgery, cement molding with antibiotics was performed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the tip of the returned drill bit is completely broken / snapped off.The inspection also revealed that the cutting edges are blunt / damaged as well, which indicates that too much force had been applied (possible inadequate angulation during drilling) or that the drill was not in good working order.The close up views, done by the microscope, indicating though that the surface of the breakage is homogenous which again indicate conformity to the given specification (powerful dynamically overload during use).A review of the device history for the reported lot did not indicate any abnormalities.Additionally, a corrective action has already been initiated which is addressing such breakages.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much force during drilling (possible inadequate angulation).If any further information is provided, the investigation report will be updated.

Brand Name
DRILL BIT Ø2.5X125MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9478333
Report Number0008031020-2019-02272
Device Sequence Number16248486
Product Code LXH
UDI-Device Identifier04546540368973
UDI-Public04546540368973
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700347
Device Catalogue Number700347
Device Lot NumberW34673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1